Schizophrenia.com

Depression Getting In The Way

I was really hopeful that Strattera would help cure or at least work on the depression somewhat so I would feel motivated to work and I could have extra energy to do the things I need to get done. But instead, it just made my ears ring and I felt irritable. It didn’t seem to help the depression, I just had a boost of apathetic energy. I find that itself irritating, too. I wanted it to work. A lot of medications that work on depression make my ears ring. Does anyone know why or what causes this? The tinnitus is getting so bad I can’t focus. It’s stressful because if I’m quiet sometimes I hear nothing but a grinding painful zing in both ears and I can’t shut it off. It has been happening since I was a late teen. I’m also depressed about the government. I can’t go on youtube because youtube selects videos to show me that I don’t want to see when I’m looking for the news. Conspiracies that trip me out and make me paranoid.

I need a job. The only thing that helped was today I talked to someone who said that since I don’t have a criminal record I could work for FEMA, like to do clean up and rescue stuff. I also am thinking I could make a good secretary. I would love a job where you had to do stuff like that. I’m into logic, programming, economics etc. My dad wants me to work at a gas station or some ■■■■. But sometimes i felt in the past he ruined the chances I had of getting somewhere. Like, saying the Harvard interview was a waste of time…or not pursuing all those gifted programs, or even telling me about them. Or just in general I feel like he wants to see me as lower than him or less successful. IDK why I secretly fear this.

I can grasp relativity better than him sometimes, or political issues, or a lot of things. It upsets him when I contradict him and his attitude shifts from condescending to abrasive and demeaning…I hate that I’ll never feel successful. That mood hit me today. I felt like I could have done so much with my life and so much is just slipping out from underneath me. While as a child I was able to be myself, I can’t be anymore. I want to just be myself. I want to stop feeling like I’m being looked down to as a child or handicap when I don’t even have any defects and mostly it’s just anxiety from people looking down at me. I’m constantly getting harassed over people’s insecurities. People will call me names online, then turn around and act as if I’ve been playing the victim and make me out to be a negative person when I’m hurt because of how they treat me. I feel like I’m not allowed to defend myself against cruelty.

I stopped taking the Strattera. I feel a bit worse and better at the same time. It was spinning me out of control and making me cry.

The main issue is I’ve been rapid cycling a bit, going from bouts of apathy to misery and pain then some pleasure than straight back to nothing again, and I want it to stop. During the times I cycle in moods I dwell on stuff like how nothing makes sense in this world. Then other times everythings great and sunny and perfect. I can’t find any kind of normalcy or genuine happiness. I want to be happy, but I don’t know how to achieve it because I don’t know why a job and money is supposed to fulfill this festering bleak cave of nothingness that I’ve been left to die in.

I think Strattera is for ADHD. You might want to try one of the newer antidepressants like Cymbalta - which recently went off patent so is getting cheaper.

That would probably be too intense for me though. I have bipolar type so if I take something like Prozac or an SSRI and this would be even more elevating then I would be just off the walls. Some of my main worst symptoms were high energy, not being able to sleep, and I don’t tend to get depression as much except for on Abilify. But Abilify doesn’t activate me, it slows me down a lot. I had to take stimulants to counteract the effects of Abilify since I was too nervous to drive on it. I started Vyvanse and could drive no problem. It helped a lot, then my doctor randomly took me off Vyvanse and I dropped out of college becauase I had zero motivation and couldn’t focus. But on stuff like Strattera and Lexapro I get manic really fast, not Strattera as much. Lexapro worked it seemed, but I think for some reason I shouldn’t take that either, because the psychiatrist said it made me manic too.

Maybe I will try an extremely low dose of Cymbalta, IDK. I just want the depression and fogginess to go away so I can focus on life. If it could help with energy and fatigue like Vyvanse did that would be great. Yeah the Strattera did nothing for me. It’s really frustrating that I even bothered on it. It helped a little at first, now I’m experiencing withdrawal but at least my ears aren’t buzzing.

Hi StarryNight, I have schizophrenia and bipolar as well. What works for me when I could not get myself out of depression is a mood stabilizer/antidepressant its called Lamictal. I am finding myself more on an upswing and more positive. It works pretty quickly, but you have to start on a small dose and work your way up to about 200 mg.
SzAdmin is right, Strattera is an ADHD drug. It can be stimulating and potentially a destabilizing med for people dxed with bipolar, especially if you are a rapid cycler or have mixed episodes like me. Hope you find the right med for depression. Talk to your doctor.

2 Likes

I have had this mood swing from nothingness to everything perfect, in my case in contrast to their definition, mood stabilizers caused it( depakine and resperidone( which also used for bipolar) so be alert about meds cause this swift mood changing causes by meds even by mood stabilizers and about the feeling of being a victim and having no power to argue with your father and defend yourself against his illogical opinions and preserving your personality healthy and satisfying for yourself, it is because your ego have become weak and unfortunately it’s because of meds too( while this weak ego caused by meds makes you less paranoid), so consult to your psychiatrist about changing your meds and talk and consult with a real friend to gain more confidence on yourself. wish you better days soon and ready for any help or more talks.

Thanks aliali, You seem to understand a bit of it. My dad gave me an ultimatum that I have to find a job in 30 days or he’s going to kick me out. He said it’s because it bothers him that I’m not being productive and wants me to become self sufficiant. I understand his views. It’s not like I’m not trying I just have to not let it worry me and find a job and then start making money and saving up for the future. I just came back from a somewhat unnerving conversation about it, because I tried to say it takes time to get interviews, and of course I can do retail jobs so when the weather gets better I’m going to check out the job support place and ask for advice.

hope you be successful in your carrier but to be useful and relaxed in your job need you to be healthy mentally and to be optimist and satisfied by the job otherwise you will be trapped in the circle of changing jobs and decreased confidence on yourself and it can be bad for your reputation too, doing nothing is better than doing the wrong things so be aware of the condition of your mental health and then decide what to do, working on your self and your meds can be a wise decision until feeling well though i don’t know about your condition, having these things in your mind you are the best one who can decide for yourself.

1 Like

@StarryNight Have you tried Wellbutrin? Its not an SSRI but is an antidepressant - pretty good success rates for people experiencing mania, as in bipolar and SZA

I might try it again, it never did much for me but I may just stick with Abilify and coffee.

I must say, Abilify made me worse in many areas of functioning, but it was a pretty good antidepressant type med
Im also noticing that the lamictal is making me a bit hypomanic - but I like it :smile:

Yeah…it is…I’ve noticed if I don’t take it I feel 4x worse. I’m more stressed about being more active and getting a job, so I keep stressing I won’t be alert enough to keep up with people.

Have you tried Latuda? Its FDA approved for bipolar depression, its good for SZA depression as well. My doctor asked me if i wanted to try it, but I like my Risperdal too much for now.

Yep. It made me sick.

Wow you tried lots of antidepressant type meds with no luck - but keep talking with your pdoc, you are bound to find something - good luck

When my affective becomes depressed i just tale one amino acids capsule, it stabilize my mood for up to a week. Recently i am thinking of having amino acids test, i want to know why i benefit from that supliment.

That’s a good idea. I’ve tried a certain supplement and it did help, I just can’t find it again.